MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15402-E
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "noticed that when flushing cns in the distal brown lumen that nothing would flush upon inspection the tube closest to the white hub where the two lumen jucted looks like tubing inflated.The cvc needed to be removed." additional information has been requested from the customer; however further details has not been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen cvc for evaluation.Signs of use were observed inside the catheter body.Visual analysis revealed the distal extension line stretched/ballooned towards the juncture hub.A dent was additionally observed on the ballooned area, which appears consistent with damage due to an activated slide clamp.The observed damage appears consistent with unintention-al over pressurization of the extension line during use.The stretched portion of the extension line measured 2-7mm from the juncture hub.The distal extension line outer diameter in a non-stretched area measured 0.0870", which is within the specification limits of 0.084"-0.088" per product drawing.The distal extension line inner diameter within the luer hub measured 0.057", which is within the specification limits of 0.055"-0.059" per product drawing.The catheter was functionally tested per the product in-structions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the extension lines were flushed using a lab inventory 10ml syringe filled with water.The distal extension line could not ini-tially be flushed due to a blockage composed of biological material.Once the biological material was removed, the extension line flushed as intended.The blockage observed in the extension line could have contributed to the event reported by the customer.A device history record review was per-formed, and no relevant findings were identified.The ifu provided with this kit informs the user, "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the customer report of a stretched/ballooned extension line was confirmed through complaint inves-tigation of the returned sample.V isual inspection revealed the distal extension line was partially stretched/ballooned.Despite this, the catheter met all relevant dimensional requirements, and a de-vice history record review was performed with no relevant findings to suggest a manufacturing is-sue.Over pressurization of the line can occur due to multiple causes including internal occlusions, flushing with an activated slide clamp, or kinking of the catheter.As a part of this complaint, a blockage was identified within the distal lumen.Based on these circumstances, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "noticed that when flushing cns in the distal brown lumen that nothing would flush upon inspection the tube closest to the white hub where the two lumen jucted looks like tubing inflated.The cvc needed to be removed." additional information has been requested from the customer, however further details has not been provided at this time.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20384495
Report Number9680794-2024-00981
Device Sequence Number18144707
Product Code DQY
UDI-Device Identifier10801902099645
UDI-Public(01)10801902099645(11)231113(17)270531(10)14F23L0052(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15402-E
Device Lot Number14F23L0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown